MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0720
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the 3-lumen sphincterotome v knife broke.The issue occurred during a therapeutic endoscopic retrograde cholangiopancreatography procedure.The procedure was completed using a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
Updated: d4 lot#, d8, d9, h3, h4, h6, h11.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause of the reported damaged/broken knife wire issue could not be determined, however, it is likely that cause of the issue was due to the following: 1.When the forceps table of the endoscope was raised, the knife wire at the part where the wire insulation was torn, came into contact with the tip of the endoscope.2.When electricity was applied under the condition of 1, the knife wire instantaneously became very hot at the contact point, leading to its breakage.A likely factor causing tears of the coated portion of the cutting wire might be the following: - the slider was pushed too far, causing the knife wire to bend, and as a result, the wire coating rubbed against the metal part at the tip of the endoscope.The event may be detected/prevented by following the instructions for use which state: (drawing no.Rk2599 revision no.2) -since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the cutting wire is very short, the output is too high or activated while the cutting wire touches metal parts of the endoscope, or the cutting wire is tightened too strong.When the cutting wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the cutting wire will be pushed out toward the papilla or move sideways.If the cutting wire breaks off, stop the output immediately and pull the slider completely to retract the broken cutting wire into the tube.Then withdraw the sphincterotome from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct, and/or damage of the endoscope could result.- when inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.-do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.-if you feel the cutting is blunt, withdraw the device from the scope to examine if there is any peel off and tear at the coating portion.-drawing number: rk2599 version number 2.-the knife wire needs to be very thin, so it may break if its contact length with the duodenal papilla is short, if the high-frequency output is high, if electricity is applied while it is in contact with the metal part of the endoscope, or if it is stretched too tightly.If the knife wire breaks, if force is applied in the direction of tensioning the knife wire, the proximal part of the broken knife wire will be pulled toward the endoscope, and if force is applied in the direction of pushing the knife wire, it will be pushed toward the papilla or bounce sideways.If the knife wire breaks, immediately stop applying electricity and pull the slider on the control unit completely to retract the broken knife wire into the tube, and then quickly pull this product out of the papilla.A broken knife wire may lead to perforation, severe bleeding, laceration of the bile duct, and damage to the endoscope.-when inserting or removing this product from an endoscope, pull the slider slightly and move the knife wire forward or backward while keeping it aligned with the curve of the tube.If the forceps base of the endoscope is moved forward or backward with the knife wire bent, the metal part of the forceps base may come into contact with the knife wire and scrape off the coating.-do not apply current to torn or damaged wire insulation while it is in contact with tissue.If current is applied to torn or damaged wire insulation while it is in contact with tissue, current may leak, leading to reduced output and unintended burns to tissue.-if you feel that the wire is not sharp enough when electricity is applied, pull the product out of the endoscope and check that the wire coating is not damaged, such as torn or scratched.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19213828
Report Number9614641-2024-01013
Device Sequence Number20859339
Product Code KNS
UDI-Device Identifier04953170382628
UDI-Public04953170382628
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V411M-0720
Device Lot Number38V14
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer06/04/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date06/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown